MAUDE Adverse Event Report: ABBOTT MEDICAL GUARDIAN CRANIAL BURR HOLE COVER SYSTEM; DBS BUR HOLE COVER

ABBOTT MEDICAL GUARDIAN CRANIAL BURR HOLE COVER SYSTEM; DBS BUR HOLE COVER
Model Number 6010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Discomfort (2330)
Date of Event 03/04/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Related manufacturer reference number: 1627487-2021-02163, 1627487-2021-02165, and 1627487-2021-02166.It was reported that the patient experienced discomfort at the ipg and lead sites.Dr.Hebb revised the pocket multiple times with no resolution.As a result, the system was explanted on (b)(6) 2021.
 
Additional Manufacturer Narrative
The report of discomfort at the device site was not able to be confirmed.Discomfort or pain at the device site is commonly associated with patient anatomy and/or the location of the device; there is no testing for the returned device that can confirm this type of complaint.Visual and microscopic inspection of the devices found no anomalies that would have existed prior to explant that would have contributed to the alleged complaint.

Brand Name
GUARDIAN CRANIAL BURR HOLE COVER SYSTEM
Common Device Name
DBS BUR HOLE COVER
Manufacturer (Section D)
ABBOTT MEDICAL
6901 preston rd
plano TX 75024
MDR Report Key11666160
Report Number1627487-2021-13218
Device Sequence Number19567194
Product Code MHY
UDI-Device Identifier05414734403061
UDI-Public05414734403061
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P140009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2018
Device Model Number6010
Device Catalogue Number6010
Device Lot Number5754317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/11/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date04/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MODEL 6172 LEAD; MODEL 6372 EXTENSION; MODEL 6660 IPG; MODEL 6172 LEAD; MODEL 6372 EXTENSION; MODEL 6660 IPG
Outcome Attributed to Adverse Event Other;
Patient Age39 YR
Patient Weight68